Alert archive / Texas / High Wind Warnings in 2019
High Wind Warning 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this high wind warning at May 2, 2019, 5:00 PM CDT for Tarrant County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2019, 5:00 PM CDT (22:00 UTC)
- Expired
- May 2, 2019, 5:33 PM CDT
- In force
- 33 min
- Issued by
- NWS Fort Worth, TX
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 22 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.0 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
423 WWUS74 KFWD 022200 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 500 PM CDT Thu May 2 2019 TXZ118-022300- /O.NEW.KFWD.HW.W.0001.190502T2200Z-190502T2300Z/ Tarrant- Including the cities of Fort Worth and Arlington 500 PM CDT Thu May 2 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING... The National Weather Service in Fort Worth has issued a High Wind Warning, which is in effect until 6 PM CDT this evening. * TIMING...Now through 6 pm. * WINDS...Strong and gusty southeast winds up to 60 mph. * IMPACTS...These strong winds may blow down trees and fences and cause other minor damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts in excess of 58 mph are likely. Winds this strong can lead to property damage, knock down trees and power lines. Seek a sturdy shelter away from windows until winds subside. && $$
1 follow-up statement
203 WWUS74 KFWD 022233 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 533 PM CDT Thu May 2 2019 TXZ118-022345- /O.CAN.KFWD.HW.W.0001.000000T0000Z-190502T2300Z/ Tarrant- Including the cities of Fort Worth and Arlington 533 PM CDT Thu May 2 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Fort Worth has cancelled the High Wind Warning. The threat for high winds in excess of 50 mph is ending across Tarrant county. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this high wind warning went out at May 2, 3:35 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 2, 3:35 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 335 PM CDT Thu May 2 2019 .SHORT TERM... /Through Tonight/ A moist and unstable atmosphere will remain in place across North and Central Texas tonight while another shortwave moves out of the middle Rio Grande Valley. The best moisture and lift will reside over the Texas Hill Country into Central Texas through the night and this is the favored area for thunderstorms. Some strong to severe storms will be possible with the best chances just southwest of the forecast area where moisture has been untouched by convective outflows this morning. Hail and damaging wind will be the main hazards. It appears that the primary tornado threat will remain southwest of the CWA where winds are veered in the warm sector just ahead of a stalled front. The good news for tonight is that the northern half of the region that experienced most of the severe storms and heavy rainfall the past 2 days should only see some scattered (elevated) showers and storms due to the lingering mid level instability and some weak large scale forcing for ascent. Therefore, the flooding threat tonight will be less in the current Flash Flood Watch, but will ramp up again on Friday so will be extending the watch into Friday (see discussion below). 79 && .LONG TERM... /Friday through Thursday/ The active weather pattern will continue on Friday with a lingering front generally just to the west/southwest of the area and another shortwave progged to move out of the Desert Southwest. It is difficult to say exactly when and where storms will develop since morning convection to the south and southwest could greatly disrupt moisture recovery. However, we feel that the atmosphere will be recovered sufficiently for new storm development Friday afternoon. These storms will have a potential to become severe as well as produce heavy rainfall. It still appears that the southwest zones (closest to the front) will be the favored area for storm development. Since the northern half of the area remains near saturation and more storms are expected, we have decided to expand the current Flash Flood Watch until 12Z Saturday. The shortwave is forecast to move east of the region Friday evening, allowing the cold front to finally move south. Showers and thunderstorms will accompany the cold front, but will end from north to south quickly Friday night/Saturday morning. Some post-frontal clouds will start the morning Saturday, but the sun will return by afternoon allowing temperatures to warm into the middle and upper 70s. The pleasant weather will continue on Sunday when and upper ridge builds overhead. Highs Sunday will be a bit warmer (generally in the lower and middle 80s). Active weather should return to North and Central Texas next week once the ridge builds towards the East Coast and another upper trough gathers strength in the west. This trough will remain across the western states through the week, with several shortwaves expected to move across the region. The combination of lift from these disturbances and Gulf moisture will result in scattered to numerous showers and thunderstorms each day with the best chances during the afternoon and evening hours. It is too early to assess the severe weather potential, but given the pattern and time of year, severe weather is a likely bet. 79 && .AVIATION... /Issued 1251 PM CDT Thu May 2 2019/ /18Z TAFs/ As of 18Z, North Texas skies are temporarily mostly clear as moisture remains trapped mainly across Central Texas and points south. This is expected to remain that way for most of the afternoon until some moisture makes a return northward but still remain VFR. For Waco, the MVFR deck is expected to remain for a few more hours until some drier air moves in from the west. Thunderstorm chances will increase by 20Z as a complex of storms develops across the Hill Country and moves east/southeast. Some of these storms may skirt KACT, and for that reason included a short period of TSRA. After the thunderstorms depart, some low clouds will likely linger, but still remain VFR across Central Texas. Hernandez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 65 75 62 78 60 / 40 80 50 10 0 Waco 65 75 61 78 59 / 50 90 60 10 0 Paris 64 73 60 76 56 / 40 80 70 20 0 Denton 64 74 59 77 57 / 40 80 50 10 5 McKinney 65 74 60 77 57 / 50 80 60 10 5 Dallas 66 76 63 80 61 / 40 80 50 10 0 Terrell 65 76 62 78 58 / 40 80 60 10 5 Corsicana 66 75 62 78 60 / 50 80 60 10 0 Temple 66 75 61 79 60 / 60 90 60 10 0 Mineral Wells 63 75 59 77 56 / 50 70 50 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight CDT tonight for TXZ091>095- 100>107-115>123-133>135-146. && 79/08
Hazardous weather outlook, May 2, 4:14 PM CDT, 46 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 414 PM CDT Thu May 2 2019 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031230- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 414 PM CDT Thu May 2 2019 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Scattered to numerous thunderstorms are expected across North and Central Texas tonight with the best chances south of the Interstate 20 corridor. A few strong to severe storms will be possible, especially across Central Texas. Hail, damaging winds and frequent lightning will be the primary hazards. A Flash Flood Watch remains in effect through Saturday morning along and north of line from Breckenridge and Cleburne to Corsicana and Athens. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Numerous thunderstorms are expected Friday. Some storms may be severe with large hail and damaging winds. Heavy rainfall and some flooding is also likely. Another prolonged period of unsettled weather will begin on Monday and continue through at least the middle of next week. At this time, the severe weather threat is uncertain, but will continue to be assessed in the coming days. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested across Central Texas through the evening.
In the hours before
Special weather statement, May 2, 12:29 PM CDT, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1229 PM CDT Thu May 2 2019
TXZ129-141-021830-
Comanche TX-Eastland TX-
1229 PM CDT Thu May 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTLAND AND NORTHWESTERN
COMANCHE COUNTIES UNTIL 130 PM CDT...
At 1228 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Cisco, moving southeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Eastland, Cisco, De Leon, Gorman, Rising Star and Carbon.
LAT...LON 3237 9911 3241 9848 3230 9847 3226 9855
3204 9840 3186 9878 3208 9893 3208 9912
TIME...MOT...LOC 1728Z 303DEG 34KT 3225 9892
HernandezLocal storm report, May 2, 1:37 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
137 PM CDT THU MAY 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM HAIL 4 NW DE LEON 32.16N 98.60W
05/02/2019 M1.00 INCH COMANCHE TX TRAINED SPOTTER
HAMS REPORT VIA PHONE CALL. QUARTER SIZE HAIL REPORTED
ON HWY 6 BETWEEN GORMAN AND DE LEONLocal storm report, May 2, 1:45 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
145 PM CDT THU MAY 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL DE LEON 32.12N 98.55W
05/02/2019 E1.00 INCH COMANCHE TX PUBLIC
QUARTER SIZE HAIL REPORTED IN DE LEONSpecial weather statement, May 2, 2:32 PM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
232 PM CDT Thu May 2 2019
TXZ130-132-133-144-145-022000-
Bosque TX-Erath TX-Hill TX-Johnson TX-Somervell TX-
232 PM CDT Thu May 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOMERVELL...SOUTHEASTERN ERATH...
SOUTHWESTERN JOHNSON...NORTHERN BOSQUE AND NORTHWESTERN HILL COUNTIES
UNTIL 300 PM CDT...
At 232 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Dinosaur Valley State Park, or 19 miles east of
Stephenville, moving east at 45 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Cleburne, Glen Rose, Meridian, Blum, Iredell, Cleburne State Park,
Dinosaur Valley State Park, Rio Vista, Walnut Springs and Morgan.
LAT...LON 3225 9801 3226 9796 3223 9794 3232 9778
3232 9762 3234 9761 3235 9738 3187 9739
3196 9796 3202 9800 3200 9804
TIME...MOT...LOC 1932Z 262DEG 38KT 3215 9790
HernandezSpecial weather statement, May 2, 3:43 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
343 PM CDT Thu May 2 2019
TXZ157>159-022115-
Coryell TX-McLennan TX-Bell TX-
343 PM CDT Thu May 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCLENNAN...EASTERN
CORYELL AND CENTRAL BELL COUNTIES UNTIL 415 PM CDT...
At 342 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Crawford to Killeen.
Movement was southeast at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Killeen, Temple, Harker Heights, Belton, Gatesville, McGregor, Fort
Hood, Nolanville, Morgan's Point Resort, Salado, Little
River-Academy, Lorena, Troy, Bruceville-Eddy, Moody, Holland, Mother
Neff State Park, Fort Gates, Oglesby and South Mountain.
LAT...LON 3117 9786 3162 9769 3136 9718 3132 9719
3128 9728 3122 9723 3081 9738
TIME...MOT...LOC 2042Z 294DEG 25KT 3146 9754 3109 9769
HernandezSpecial weather statement, May 2, 3:59 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Fort Worth TX
359 PM CDT Thu May 2 2019
TXZ159-022130-
McLennan TX-
359 PM CDT Thu May 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR MCLENNAN COUNTY UNTIL 430 PM
CDT...
At 359 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodway, moving northeast at 50 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Waco, Hewitt, Robinson, Bellmead, Woodway, Lacy-Lakeview, McGregor,
West, Mart, Beverly Hills, Lorena, Riesel, Crawford, Golinda,
Hallsburg, Northcrest, Gholson, Leroy and Ross.
LAT...LON 3157 9759 3159 9760 3186 9704 3152 9680
3135 9715
TIME...MOT...LOC 2059Z 246DEG 43KT 3153 9732
HernandezThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:06 PM CDT | Areal Flood Advisory | FWD | Denton, Jack, Wise | 114 min |
| May 1, 7:09 PM CDT | Special Weather Statement | FWD | Cooke, Grayson, Montague | 36 min |
| May 1, 7:27 PM CDT | Special Weather Statement | FWD | Coryell | 33 min |
| May 1, 7:43 PM CDT | Flash Flood Warning | FWD | Jack, Montague, Wise | 6 hr |
| May 1, 7:45 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Grayson, Lamar | 60 min |
| May 1, 7:48 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Coryell, Hamilton | 57 min |
| May 1, 7:51 PM CDT | Special Weather Statement | FWD | Young | 24 min |
| May 1, 7:53 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 67 min |
| May 1, 7:55 PM CDT | Special Weather Statement | FWD | Grayson | 35 min |
| May 1, 8:24 PM CDT | Special Weather Statement | FWD | Hamilton | 51 min |
| May 1, 8:26 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Montague, Wise | 64 min |
| May 1, 8:27 PM CDT | Tornado Warning | FWD | Bosque, Coryell, Hamilton | 48 min |
| May 1, 8:32 PM CDT | Areal Flood Advisory | FWD | Young | 3 hr |
| May 1, 8:36 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Hunt, Rockwall | 54 min |
| May 1, 9:01 PM CDT | Special Weather Statement | FWD | Hopkins | 29 min |
| May 1, 9:03 PM CDT | Flash Flood Warning | FWD | Collin | 5 hr |
| May 1, 9:04 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt, Rains | 69 min |
| May 1, 9:21 PM CDT | Areal Flood Advisory | FWD | Delta, Hopkins, Hunt, Rains | 3 hr |
| May 1, 9:28 PM CDT | Special Weather Statement | FWD | Wise | 47 min |
| May 1, 9:36 PM CDT | Areal Flood Advisory | FWD | Jack, Palo Pinto, Parker, Stephens, Wise, Young | 3 hr |
| May 1, 9:43 PM CDT | Areal Flood Advisory | FWD | Denton | 3 hr |
| May 1, 9:49 PM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| May 1, 9:53 PM CDT | Special Weather Statement | FWD | Parker | 37 min |
| May 1, 10:03 PM CDT | Flash Flood Warning | FWD | Denton | 3 hr |
| May 1, 10:13 PM CDT | River Flood Warning | FWD | Wise | 46 hr |
| May 1, 10:13 PM CDT | River Flood Warning | FWD | Jack | 22 hr |
| May 1, 10:30 PM CDT | Areal Flood Advisory | FWD | Parker, Tarrant | 3 hr |
| May 1, 11:18 PM CDT | Special Weather Statement | FWD | Rains, Van Zandt | 42 min |
| May 1, 11:25 PM CDT | Flash Flood Warning | FWD | Parker, Tarrant | 2 hr |
| May 1, 11:42 PM CDT | Areal Flood Warning | FWD | Cooke, Grayson, Jack, Montague, Wise | 3 hr |
| May 1, 11:57 PM CDT | Areal Flood Advisory | FWD | Ellis, Hood, Johnson, Parker, Somervell | 3 hr |
| May 2, 12:00 AM CDT | Areal Flood Advisory | FWD | Tarrant | 3 hr |
| May 2, 12:23 AM CDT | Areal Flood Advisory | FWD | Ellis, Henderson, Kaufman, Navarro, Van Zandt | 3 hr |
| May 2, 12:30 AM CDT | Areal Flood Advisory | FWD | Hopkins, Hunt, Rains | 3 hr |
| May 2, 12:32 AM CDT | Areal Flood Advisory | FWD | Stephens | 58 min |
| May 2, 12:52 AM CDT | Special Weather Statement | FWD | Ellis, Hill, Navarro | 53 min |
| May 2, 1:46 AM CDT | Special Weather Statement | FWD | Freestone, Limestone, McLennan | 59 min |
| May 2, 2:02 AM CDT | River Flood Warning | FWD | Wise | 21 days |
| May 2, 2:02 AM CDT | River Flood Warning | FWD | Denton | 23 hr |
| May 2, 2:02 AM CDT | River Flood Warning | FWD | Denton | 3 days |
| May 2, 6:10 AM CDT | River Flood Warning | FWD | Collin | 33 hr |
| May 2, 9:17 AM CDT | River Flood Warning | FWD | Ellis, Kaufman | 59 hr |
| May 2, 10:26 AM CDT | Areal Flood Advisory | FWD | Ellis | 3 hr |
| May 2, 12:29 PM CDT | Special Weather Statement | FWD | Eastland | 61 min |
| May 2, 12:36 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 54 min |
| May 2, 1:37 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath | 53 min |
| May 2, 2:18 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton, Mills | 40 min |
| May 2, 2:32 PM CDT | Special Weather Statement | FWD | Somervell | 28 min |
| May 2, 3:43 PM CDT | Special Weather Statement | FWD | Bell | 32 min |
| May 2, 3:59 PM CDT | Special Weather Statement | FWD | McLennan | 31 min |
| May 2, 4:47 PM CDT | Areal Flood Advisory | FWD | McLennan | 3 hr |
| May 2, 5:24 PM CDT | Special Weather Statement | FWD | Dallas | 51 min |
| May 2, 5:26 PM CDT | Special Weather Statement | FWD | Milam, Robertson | 64 min |
| May 2, 5:57 PM CDT | Areal Flood Advisory | FWD | Milam | 3 hr |
| May 2, 6:11 PM CDT | Special Weather Statement | FWD | Leon | 64 min |
| May 2, 6:36 PM CDT | Areal Flood Advisory | FWD | Leon, Robertson | 3 hr |
| May 2, 6:45 PM CDT | Special Weather Statement | FWD | Ellis | 30 min |
Nearby
High Wind Warnings in Texas, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.